MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Model Number 495NCSC
Medical Device Problem Codes Overheating of Device (1437); Device Handling Problem (3265)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the storz system light source used in this case was still on from a prior case, had been placed on the mayo stand, and while the team was present the light source fell from the mayo stand onto the drape.The physician assistant noticed this and immediately pulled the light source away from the drape, but not before noticing a small burn.The patient was unharmed, underwent the procedure, and ultimately was discharged in good condition.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
It is unknown if the affected device will be returned for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
The reported issue cannot be verified because the light cable in question was not returned for a more detailed error analysis.One possible cause may have been a fault in the connection between the optics used and the light cable, which led to the light cable falling off/becoming detached.Furthermore, possible damage in the area of the connection may have caused the cable to become detached.No further action will be taken.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Common Device Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21700789
Report Number9610617-2025-00502
Device Sequence Number12969141
Product Code FCW
UDI-Device Identifier04048551290545
UDI-Public04048551290545
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NCSC
Device Catalogue Number495NCSC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale